Alert archive / New York / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Binghamton, NY

June 23, 2001Tioga County, New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 23, 2001, 9:39 AM EDT for Tioga County, New York; Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2001, 9:39 AM EDT (13:39 UTC)
Expired
Jun 23, 2001, 12:45 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Tioga County, NY, Bradford County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 231344
FFWBGM
NYC107-PAC015-231645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
939 AM EDT SAT JUN 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TIOGA COUNTY IN CENTRAL NEW YORK.
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 1245 PM EDT.

* AT 936 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
HEAVY SHOWERS MOVING THROUGH MUCH OF BRADFORD COUNTY PENNSYLVANIA 
AND TIOGA COUNTY NEW YORK. RADAR ESTIMATES INDICATE THAT AS MUCH AS 
AN INCH /1.00/ OF RAIN HAS FALLEN SINCE EARLY THIS MORNING WITH 
NEARLY THREE /3.00/ INCHES IN SPOTS SINCE FRIDAY AFTERNOON.   

EMERGENCY MANAGEMENT PERSONNEL REPORTS NUMEROUS FLOODED ROADS AND 
SOME ROAD WASHOUTS OCCURRING. ADDITIONAL HEAVY RAINS THROUGH LATE 
THIS MORNING WILL ONLY AGGRAVATE EXISTING PROBLEMS AND MAY CAUSE 
STREAMS AND CREEKS TO RUN OUT OF THEIR BANKS. 

DO NOT DRIVE Y^OUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

MJ/JC/TC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:55 AM EDT, 7 hours 44 minutes earlier.

Area forecast discussion, Jun 23, 1:55 AM EDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
155 AM EDT SAT JUN 23 2001

SLOW MOVG CDFNT CONTINUES TO BE THE FOCUS FOR +RA AS THE MDLS ARE IN
GOOD AGREEMENT BRINGING A LOW UP THE FNT TDA WITH MDT TO HEAVY PCPN.
SUBTLE DIFFS IN THE MDLS AS TO WHERE THE AXIS OF HEAVIEST PCPN WILL
SET UP BUT THINK THAT BEST AXIS WILL BE OVER CNTRL AND WRN ZONES
ERLY THIS MRNG RUFLY NEAR A SYR TO ELM LINE...SHIFTING EWD DURNG THE
MRNG AND ERLY AFTN TO THE WRN CATSKILLS. THE WRN CATSKILLS HAVE NOT
SEEN MUCH PCPN OVER THE LAST FEW DAYS. GREATER FLOOD THREAT MAY BE
ALONG THE I-81 CORRIDOR WHERE SOME GOOD AMTS HAVE FALLEN OVER THE
PAST 24 HRS AND WHERE SOME FLOODING HAS ALREADY BEEN OBSERVED.

SAVING GRACE MAY BE THE TIMING OF THE BEST DYNAMICS...WHICH WILL BE
COMING THROUGH LATER THIS MRNG AND ERLY AFTN DURING WHAT IS USUALLY
THE DIURNAL LULL FOR CONVECTION AND BEFORE MAX HEATING. BUT
OBVIOUSLY STILL POTNL FOR SOME +RA GIVEN THE STRONG DYNAMICS...WITH
FLOODING THREAT SPCLY OVER AREAS WHICH HAVE BEEN PRIMED OVER THE
LAST FEW DAYS. BOTTOM LINE...WILL CONTINUE WITH FFA FOR THE ENTIRE
RGN AND LIKELY/CAT POPS.

SLOW IMPVMNT BEGINS TNGT ALTHO SHOWERS COULD PERSIST DURING  HE
EVNG HRS ACRS ERN AND NE ZONES. PATCHY FOG LOOKS LIKE A GOOD BET.
WILL CONTINUE WITH PARTLY SUNNY OR MIX SUN/CLDS ON SUNDAY AS MSTR
CONTINUES TO SLOWLY PULL OUT...MAYBE MORE CLDS ACRS ERN ZONES.

SOME DIFFS IN THE MDLS FOR MONDAY. ETA/AVN SHOW AN INVERTED TROF
NEAR THE ERN SEABOARD...BUT THE AVN HAS THE TROF INLAND OVER JERSEY
AND SE NY WHILE THE ETA IS OFFSHORE WITH THE FEATURE. AVN PUSHES THE
WEAKENING SFC TROF WWD INTO THE RGN ON MONDAY BUT IF THE ETA
VERIFIES THE TROF WOULD REMAIN OUT OF THE AREA. SINCE THE UPR LVL
CUTOFF/TROF WILL BE RETROGRADING...THE AVN SOLUTION CANT BE RULED
OUT...AND THE SFC TROF COULD BE THE TRIGGER FOR SOME SCT AFTN
CONVECTION. WILL ET THE CRNT FCST OF PTLY CLDY SKIES RIDE FOR NOW
AND LET DAYSHIFT DETERMINE IF WE NEED TO ADD CHC POPS FOR MONDAY.

.BGM...FLASH FLOOD WATCH ALL ZONES TODAY.

BRADY

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:40 PM EDTFlash Flood WarningBGMCortland3 hr
Jun 22, 10:25 PM EDTFlash Flood WarningBGMChemung, Tioga3 hr
Jun 22, 11:00 PM EDTFlash Flood WarningBGMCortland6 hr
Jun 23, 10:21 AM EDTFlash Flood WarningBGMCortland3 hr
Jun 23, 11:24 AM EDTFlash Flood WarningBGMBroome3 hr
Jun 23, 11:50 AM EDTFlash Flood WarningBGMChenango3 hr
Jun 23, 12:19 PM EDTFlash Flood WarningBGMMadison, Oneida3 hr
Jun 23, 1:06 PM EDTFlash Flood WarningBGMCortland3 hr
Jun 23, 2:57 PM EDTFlash Flood WarningBGMChenango, Madison, Oneida3 hr
Jun 23, 12:41 PM EDTFlash Flood WarningBGMBradford3 hr

Nearby

Flash Flood Warnings in New York, 2001Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.